Set-Valued and Variational Analysis

, Volume 21, Issue 4, pp 635–647 | Cite as

On the Stability of the Motzkin Representation of Closed Convex Sets



A set is called Motzkin decomposable when it can be expressed as the Minkowski sum of a compact convex set with a closed convex cone. This paper analyzes the continuity properties of the set-valued mapping associating to each couple \(\left( C,D\right) \) formed by a compact convex set C and a closed convex cone D its Minkowski sum C + D. The continuity properties of other related mappings are also analyzed.


Motzkin decomposition Minkowski sum Stability 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Beer, G.: Topologies on Closed and Closed Convex Sets. Kluwer, Dordrecht (1993)MATHGoogle Scholar
  2. 2.
    Brosowski, B.: Parametric semi-infinite linear programming I. Continuity of the feasible set and the optimal value. Math. Program. Study 21, 18–42 (1984)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Cánovas, M.J., López, M.A., Parra, J.: Upper semicontinuity of the feasible set mapping for linear inequality systems. Set-Valued Var. Anal. 10, 361–378 (2002)CrossRefMATHGoogle Scholar
  4. 4.
    Chuong, T.D.: Lower semi-continuity of the Pareto solution map in quasiconvex semi-infinite vector optimization. J. Math. Anal. Appl. 388, 443–450 (2012)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Cooper, W.W., Seiford, L.M., Tone, K.: Data Envelopment Analysis, 2nd edn. Springer, New York (2006)Google Scholar
  6. 6.
    Fischer, T.: Contributions to semi-infinite linear optimization. In: Brosowski, B., Martensen, E., (eds.) Approximation and Optimization in Mathematical Physics, pp. 175–199. Peter Lang, Frankfurt-am-Main (1983)Google Scholar
  7. 7.
    Goberna, M.A., González, E., Martínez-Legaz, J.E., Todorov, M.I.: Motzkin decomposition of closed convex sets. J. Math. Anal. Appl. 364, 209–221 (2010)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Goberna, M.A., Martínez-Legaz, J.E., Todorov, M.I.: On Motzkin decomposable sets and functions. J. Math. Anal. Appl. 372, 525–537 (2010)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Goberna, M.A., Iusem, A., Martínez-Legaz, J.E., Todorov, M.I.: Motzkin decomposition of closed convex sets via truncation. J. Math. Anal. Appl. 400, 35–47 (2013)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Goberna, M.A., López, M.A.: Linear Semi-Infinite Optimization. Wiley, Chichester (1998)MATHGoogle Scholar
  11. 11.
    Goberna, M.A., López, M.A., Todorov, M.I.: Stability theory for linear inequality systems. SIAM J. Matrix Anal. A. 17, 730–743 (1996)CrossRefMATHGoogle Scholar
  12. 12.
    Greenberg, H.J., Pierskalla, W.P.: Stability theorems for infinitely constrained mathematical programs. J. Optim. Theory Appl. 16, 409–428 (1975)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Jess, A., Jongen, H.Th., Neralic, L., Stein, O.: A semi-infinite programming model in data envelopment analysis. Optimization 49, 369–385 (2001)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Lucchetti, R.: Convexity and Well-Posed Problems. Springer, New York (2006)MATHGoogle Scholar
  15. 15.
    Michael, E.: Continuous selections (I). Ann. Math. (2nd Ser.) 63, 361–382 (1956)MathSciNetMATHGoogle Scholar
  16. 16.
    Mira, J.A., Mora, G.: Stability of linear inequality systems measured by the Hausdorff metric. Set-Valued Var. Anal. 8, 253–266 (2000)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Motzkin, Th.: Beiträge zur Theorie der linearen Ungleichungen. Basel: Inaugural Dissertation 73 S. (1936)Google Scholar
  18. 18.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998)CrossRefMATHGoogle Scholar
  19. 19.
    Tannino, T., Sawaragi, Y.: Stability of nondominated solutions in multicriteria decision making. J. Optim. Theor. Appl. 30, 229–253 (1980)CrossRefGoogle Scholar
  20. 20.
    Todorov, M.I.: Kuratowski convergence of the efficient sets in the parametric linear vector semi-infinite optimization. Eur. J. Oper. Res. 94, 610–617 (1996)CrossRefMATHGoogle Scholar
  21. 21.
    Van Tiel, J.: Convex Analysis: An Introductory Text. Wiley, New York (1984)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  1. 1.Department of Statistics and Operations ResearchUniversidad de AlicanteAlicanteSpain
  2. 2.Department Actuary and MathematicsUniversidad de las AméricasCholulaMexico

Personalised recommendations